MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE
Model Number 1011835H
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was reportedly discarded and is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified anterior tibial artery.During advancement of a 014 whisper extra support guide wire it met resistance with anatomy and the tip separated.It was attempted to snare the tip; however, was unsuccessful and it was decided to embed the tip into the vessel.A command guide wire was used to successfully complete the procedure.There was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported difficulty to advance and tip separation appear to be related to operational circumstances of the procedure.In this case, it is likely that during advancement against resistance, the tip of the guide wire became damaged resulting in the reported tip separation.Additionally, the reported treatment appears to be related to the operational context of the procedure as unsuccessful attempts were made to snare the tip; however, the tip was embedded into the vessel.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9: updated from yes to no.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11170833
Report Number2024168-2021-00445
Device Sequence Number16835824
Product Code DQX
UDI-Device Identifier08717648116117
UDI-Public08717648116117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1011835H
Device Catalogue Number1011835H
Device Lot Number0032671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;